Advertisement

Manuscripta Mathematica

, Volume 141, Issue 1–2, pp 315–331 | Cite as

On some notions of good reduction for endomorphisms of the projective line

  • Jung Kyu Canci
  • Giulio PeruginelliEmail author
  • Dajano Tossici
Article

Abstract

Let Φ be an endomorphism of \({\mathbb{P}^1_{\overline{\mathbb{Q}}}}\), the projective line over the algebraic closure of \({\mathbb{Q}}\), of degree ≥ 2 defined over a number field K. Let v be a non-archimedean valuation of K. We say that Φ has critically good reduction at v if any pair of distinct ramification points of Φ do not collide under reduction modulo v and the same holds also for any pair of branch points. We say that Φ has simple good reduction at v if the map Φ v , the reduction of Φ modulo v, has the same degree of Φ. We prove that if Φ has critically good reduction at v and the reduction map Φ v is separable, then Φ has simple good reduction at v.

Mathematics Subject Classification (2000)

14H25 37P05 37P35 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Beckmann S.: Ramified primes in the field of moduli of branched coverings of curves. J. Algebra 125(1), 236–255 (1989)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Bombieri E., Gubler W.: Heights in Diophantine Geometry, New Mathematical Monographs, vol. 4. Cambridge University Press, Cambridge (2006)Google Scholar
  3. 3.
    Canci J.K.: Finite orbits for rational functions. Indag. Math. (N.S.) 18(2), 203–214 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Dwork B., Robba P.: On natural radii of p-adic convergence. Trans. Am. Math. Soc. 256, 199–213 (1979)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Fulton W.: Hurwitz schemes and irreducibility of moduli algebraic curves. Ann. Math. 90(2), 542–575 (1969)MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Grothendieck, A.: Géométrie formelle et géomérie algébrique, Séminaire Bourbaki, exposé 182 (1958–1959)Google Scholar
  7. 7.
    Hartshorne R.: Algebraic Geometry, GTM 52. Springer, New York (1977)CrossRefGoogle Scholar
  8. 8.
    Liu Q.: Algebraic Geometry and Arithmetic Curves, Oxford Graduate Texts in Mathematics. Oxford University Press, USA (2002)Google Scholar
  9. 9.
    Morandi P.: Field and Galois Theory, GTM 167. Springer, New York (1996)CrossRefGoogle Scholar
  10. 10.
    Morton P., Silverman J.H.: Rational periodic points of rational functions. Internat. Math. Res. Notices 2, 97–110 (1994)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Quarteroni A., Sacco R., Saleri F.: Numerical Mathematics, 2nd edn. Springer, New York (2007)zbMATHGoogle Scholar
  12. 12.
    Shafarevich, I.R.: Algebraic Number Fields. In: Proceedings of International Congress of Mathematicians (Stockholm, 1962), pp. 163–176. Inst. Mittag-Leffler, Djursholm (1963)Google Scholar
  13. 13.
    Silverman J.H.: The Arithmetic of Dynamical Systems, GTM 241. Springer, New York (2007)CrossRefGoogle Scholar
  14. 14.
    Szpiro, L., Tucker, T.: A Shafarevich-Faltings Theorem for Rational Functions. Pure Appl. Math. Q. 4(3), part 2, 715–728 (2008)Google Scholar
  15. 15.
    Zannier U.: On Davenport’s bound for the degree f 3g 2 and Riemann’s existence theorem. Acta Arith. 71(2), 107–137 (1995)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Zannier U.: On the reduction modulo p of an absolutely irreducible polynomial f(x, y). Arch. Math. 68(2), 129–138 (1997)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Zannier U.: Good reduction for certain covers \({\mathbb{R}^1 \to \mathbb{R}^1}\). Israel J. Math. 124, 93–114 (2001)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2012

Authors and Affiliations

  • Jung Kyu Canci
    • 1
  • Giulio Peruginelli
    • 2
    Email author
  • Dajano Tossici
    • 3
  1. 1.Departement MathematicsUniversität BaselBaselSwitzerland
  2. 2.Institut für Analysis und Computational Number TheoryTechnische UniversitätGrazAustria
  3. 3.Scuola Normale SuperiorePisaItaly

Personalised recommendations